MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 10CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 10CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-170
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: the date provided is an approximation as the exact event date was not provided the remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The consumer reported false negative results with the binaxnow covid-19 antigen self-test kit for five (5) tests performed on or before (b)(6) 2024.This mfr.Report addresses test one (1) of five (5).The consumer reported a false negative result with the binaxnow covid-19 antigen self-test performed on or before (b)(6) 2024 on a nasal sample.Repeat testing was performed on the same day which generated a positive result.No additional information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
B3: the date provided is an approximation as the exact event date was not provided testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 870985a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-170/ lot: 870985a, test base part number 195-430wjr/ lot: 870985.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 870985 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, it could have possibly been related to the patient sample.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 10CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key20007765
Report Number1221359-2024-00559
Device Sequence Number15244756
Product Code QKP
UDI-Device Identifier00811877011118
UDI-Public01008118770111181726011210870985A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2026
Device Catalogue Number195-170
Device Lot Number870985A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age11 YR
Patient SexMale
Patient Weight45 KG
Patient RaceWhite